Pennsylvania, 2001Damaging Wind in Pennsylvania, July 1, 2001
July 1, 2001 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 2:43 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 1, 2:43 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT SUN JUN 30 2001
AS OF 3 PM...REGIONAL RADAR LOOP SHOWING SQUALL LINE OVER CENTRAL PA
WHILE SFC COLD FRONT JUST MOVING INTO NW PA. WILL PROBABLY DROP
WATCH FOR AREAS NORTH OF I-80 WITH THIS ISSUANCE. LOOKS LIKE STORMS
SHOULD CLEAR SE ZONES BY AROUND SUNSET...THEN CLEARING AND MUCH
COOLER CONDITIONS FOR THE OVERNIGHT AS DRY AIR ADVECTS SOUTHWARD.
HI PRES BUILDS INTO THE AREA...BRINGING FAIR AND COOL CONDITIONS
MONDAY AND MON NITE. 850 TEMPS SUGGEST FULL SUN HIGH TEMPS FROM THE
M-U60S OVER THE MTNS...TO THE M70S IN THE SUSQ VALLEY. WILL UNDERCUT
MOS LOWS MON NITE GIVEN NEARLY IDEAL RADIATING CONDITIONS. 2M ETA
SFC TEMPS SEEM TO SUPPORT THE COOLER TEMPS...RUNNING SEVERAL DEGREES
BLW THOSE OF THE NGM EARLY TUE AM.
EXTENDED...FRONT TRYS TO RETURN NORTHWARD LATE TUESDAY AS HI PRES
SLIPS OFF THE EAST COAST...THEN A CO<LD FRONT BRINGS REINFORCING SHOT
OF COOL WX FOR LATE WEEK.
.CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR SOUTHERN HALF OF CWA.
FITZGERALD
In the hours before
Special weather statement, Jul 1, 11:03 AM EST, 5 hours 27 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT SUN JUL 1 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR ALL OF CENTRAL PENNSYLVANIA...
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LA CORTE
Special weather statement, Jul 1, 2:23 PM EST, 2 hours 7 minutes before
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-012200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SUN JUL 1 2001
...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
SULLIVAN...MCKEAN...NORTHERN LYCOMING...TIOGA...CAMERON...POTTER...
NORTHERN CLINTON...WARREN...CLEARFIELD...ELK AND NORTHERN CENTRE.
...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...
LEBANON...MONTOUR...NORTHUMBERLAND...UNION...JUNIATA...SOUTHERN
CENTRE...PERRY...SOMERSET...FRANKLIN...BEDFORD...DAUPHIN...
LANCASTER...CUMBERLAND...ADAMS...BLAIR...CAMBRIA...SCHUYLKILL\...
YORK...COLUMBIA...SNYDER...SOUTHERN LYCOMING...SOUTHERN CLINTON...
HUNTINGDON...MIFFLIN AND FULTON.
Local storm report, Jul 1, 3:06 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
406 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM RIDGWAY PA WIND DAMAGE
07/01/01 ELK POWER LINES DOWN REPORTED
BY COUNTY 911
0235 PM HASTINGS PA WIND DAMAGE
07/01/01 CAMBRIA TREES DOWN REPORTED BY
COUNTY 911
0230 PM LAPORTE PA WIND DAMAGE
07/01/01 SULLIVAN TREES DOWN THROUGHOUT
COUNTY REPORTED BY COUNTY
911
0230 PM GLENNMORE PA WIND DAMAGE
07/01/01 LYCOMING TREES DOWN REPORTED BY
COUNTY 911
0218 PM WOOLRICH PA WIND DAMAGE
07/01/01 CLINTON TREES DOWN REPORTED BY
COUNTY 911
0220 PM ANSONVILLE PA WIND DAMAGE
07/01/01 CLEARFIELD TREES AND POWER LINES DOWN
REPORTED BY COUNTY 911
0350 PM BLAIN PA WIND DAMAGE
07/01/01 PERRY TREES DOWN IN WESTERN PART
OF COUNTY REPORTED BY
COUNTY 911
0350 PM MCALLISTERVILLE PA WIND DAMAGE
07/01/01 JUNIATA % TREE LIMBS DOWN ON ROUTE
235 REPORTED BY COUNTY 911Thunderstorm Wind, Lancaster
- When
- July 1, 4:30 PM EST
- Where
- Lancaster County, Lancaster
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -76.300
Trees and power lines were reported down in the city of Lancaster. One tree demolished a car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Michigan, July 1 to 31, 2001$150 million · 17 events
- Heat in Pennsylvania, July 1, 20011 death · 5 events
- Rip Current in Michigan, July 1, 20011 death · 1 event
- Damaging Winds and Lightning Strikes in Maryland, July 1, 2001$1.4 million · 9 events
- Hail and Damaging Winds in New York, July 1, 2001$461,000 · 2 in hail · 27 events
- Tropical Storm in Guam, July 1 to 3, 2001$800,000 · 1 event
- Flash Flooding and Hail in Texas, July 1, 2001$335,000 · 1 in hail · 14 events
- Wildfire in Alaska, July 1 to 7, 2001$400,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 1, 2001$200,000 · 1 in hail · 12 events
- Tornado in Florida, July 1, 2001$100,000 · F1 · 1 event
- Flood in Minnesota, July 1 to 31, 2001$250,000 · 1 event
- Damaging Winds and Lightning Strike in West Virginia, July 1, 2001$169,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256991.